On Mackey topology for groups



Downloads per month over past year

Martín Peinador, Elena and Chasco, M.J. and Tarieladze, Vaja (1999) On Mackey topology for groups. Studia Mathematica, 132 (3). pp. 257-284. ISSN 0039-3223

[thumbnail of MPeina09.pdf] PDF
Restringido a Repository staff only


Official URL: http://matwbn.icm.edu.pl/ksiazki/sm/sm132/sm13235.pdf


The present paper is a contribution to fill in a gap existing between the theory of topological vector spaces and that of topological abelian groups. Topological vector spaces have been extensively studied as part of Functional Analysis. It is natural to expect that some important and elegant theorems about topological vector spaces may have analogous versions for abelian topological groups. The main obstruction to get such versions is probably the lack of the notion of convexity in the framework of groups. However, the introduction of quasi-convex sets and locally quasi-convex groups by Vilenkin [26] and the work of Banaszczyk [1] have paved the way to obtain theorems of this nature. We study here the group topologies compatible with a given duality. We have obtained, among others, the following result: for a complete metrizable topological abelian group, there always exists a finest locally quasi-convex topology with the same set of continuous characters as the original topology. We also give a description of this topology as an G-topology and we prove that, for the additive group of a complete metrizable topological vector space, it coincides with the ordinary Mackey topology.

Item Type:Article
Uncontrolled Keywords:locally convex space; Mackey topology; continuous character; weakly compact; locally quasi-convex group; duality.
Subjects:Sciences > Mathematics > Topology
ID Code:16692
Deposited On:11 Oct 2012 09:01
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page